[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1982

Chronic Active Hepatitis and Erythema Nodosum

Author Affiliations

Genoa, Italy

Arch Dermatol. 1982;118(11):878. doi:10.1001/archderm.1982.01650230006009

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The letter by Drs Merk and Ruzicka, which was published in the August 1981 Archives (117:454), on erythema nodosum in a drug-induced liver injury, prompted us to describe a patient with erythema nodosum and chronic active hepatitis (CAH), presumably precipitated by prednisone withdrawal.

Report of a Case.—  A 65-year-old woman had lichen planus and CAH. Laboratory studies disclosed the following values: SGOT, 140 units/L; SGPT, 190 units/L; and γ-glutamyl transpeptidase, 112 units/L. Results of anti-smooth muscle and antinuclear antibody studies were strongly positive. A liver biopsy confirmed the diagnosis of CAH in cirrhotic evolution. Therapy with 20 mg/day of oral prednisone was started. However, because of supervening diabetes, the dosage was tapered. Ten days later, the use of prednisone was discontinued. Erythema nodosum (accompanied by fever) involving the shins and face suddenly appeared. Therapy with 100 mg/day of oral azathioprine was initiated. In three days, there was

First Page Preview View Large
First page PDF preview
First page PDF preview
×